Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 9, 2021Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Jul 9, 2021, 5:00 PM CDT for Orange County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 5:00 PM CDT (22:00 UTC)
Expired
Jul 9, 2021, 5:30 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS84 KLCH 092200
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
500 PM CDT Fri Jul 9 2021
 
TXZ201-215-216-261-092230-
Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX-
500 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTH CENTRAL JASPER
COUNTIES UNTIL 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaumont, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Evadale, Bevil Oaks, Rose City,
Pine Forest, Lakeview and Weiss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2994 9416 3012 9434 3044 9415 3022 9389
TIME...MOT...LOC 2159Z 224DEG 17KT 3013 9419 

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:08 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 9, 4:08 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
408 PM CDT Fri Jul 9 2021

.DISCUSSION...
.SHORT TERM (Tonight through Saturday Night)...

Widespread showers and a few embedded thunderstorms continue to
develop across the region this afternoon in response to the
persistent low pressure area centered over south Texas. This
activity is expected to gradually diminish through the evening
with only isolated showers possible overnight. The aforementioned
low will slide west into Mexico tonight into Saturday. This will
leave less upper level support for convection through the
weekend, but the combination of diurnal heating and broad
weakness aloft will allow for scattered afternoon thunderstorms
tomorrow.

.LONG TERM (Sunday through Friday)...

By Sunday an upper trough will be located across the central
sections of the country and through the Mississippi Valley. The
associated cold front is expected to stall in southern Arkansas or
northern Louisiana with high moisture levels pooling south of the
boundary. Without any ridge aloft and high moisture levels locally,
rain chances will remain elevated.

The boundary will return north and the upper trough will exit early
next week, however a weakness will remain in place aloft for the
first half of the week. Rain chances will remain slightly higher
than normal for July, yet closer to the more typical diurnal
convection cycle. With a modest decrease in storms and cloud cover
temperatures will also return to the the normal values for the date,
which equates to highs in the low 90s.

Weak ridging aloft is expected to build in for the end of the week
which may decrease rain chances slightly more by Friday.

05

&&

.MARINE...
A light to moderate onshore flow will persist through the
forecast period. Widespread showers and thunderstorms this
afternoon will become more isolated overnight. Scattered showers
and thunderstorms will be possible each afternoon through the
weekend. Locally higher winds and seas will be possible around
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  92  75  93 /  20  50  10  60
LCH  76  89  78  91 /  40  50  10  40
LFT  76  89  77  91 /  30  50  10  60
BPT  76  89  76  91 /  30  50  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from 10 PM CDT this evening through
     Saturday morning for GMZ450-470.

&&
Hazardous weather outlook, Jul 9, 4:00 PM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
400 PM CDT Fri Jul 9 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-102100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
400 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Widespread showers and thunderstorms will gradually decrease through
the evening. Brief periods of heavy rainfall will be possible with
some of these storms. However, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-102100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Widespread showers and thunderstorms will gradually decrease through
the evening. Brief periods of heavy rainfall will be possible with
some of these storms. However, severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 9, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
500 PM CDT Fri Jul 9 2021

TXZ201-215-216-261-092230-
Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX-
500 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTH CENTRAL JASPER
COUNTIES UNTIL 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaumont, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Evadale, Bevil Oaks, Rose City,
Pine Forest, Lakeview and Weiss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2994 9416 3012 9434 3044 9415 3022 9389
TIME...MOT...LOC 2159Z 224DEG 17KT 3013 9419

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:09 PM CDTSpecial Weather StatementLCHCalcasieu66 min
Jul 9, 5:35 PM CDTSpecial Weather StatementLCHOrange25 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.